MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; SAW BLADE

ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; SAW BLADE
Model Number BONE CUTTER,5.5MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an ankle instability surgery the device produced metal debris.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.The complaint allegation is confirmed based on the damage to the device.One unpackaged ar-8550bc bone cutter was received for evaluation.Due to the device being unable to be fully decontaminated, the device was evaluated via pictures.Visual evaluation of the attached photos noted that the edges of the tip of the device were damaged.Functional testing was not performed due to the biocontamination hazard risk.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to insufficient fluid flow during use and/or excessive side-loading.
 
Event or Problem Description
Update 17-jul-2025: the metal debris remained inside the patient because it was not possible to remove the fragments.

Brand Name
BONE CUTTER,5.5MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22707200
Report Number1220246-2025-03235
Device Sequence Number9044644
Product Code GFA
UDI-Device Identifier00888867043930
UDI-Public(01)00888867043930(11)241219(17)291130(10)15363992
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER,5.5MM X 13CM
Device Catalogue NumberAR-8550BC
Device Lot Number15363992
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown